Alert archive / Colorado / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 17, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 17, 2023, 2:54 PM MDT for Baca County, Las Animas County, Colorado. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2023, 2:54 PM MDT (20:54 UTC)
- Expired
- May 17, 2023, 3:45 PM MDT
- In force
- 51 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Baca County, CO, Las Animas County, CO
The radar
The Pueblo radar (KPUX), 163 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.9 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 1881 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
157
WUUS55 KPUB 172054
SVRPUB
COC009-071-172145-
/O.NEW.KPUB.SV.W.0017.230517T2054Z-230517T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
254 PM MDT Wed May 17 2023
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Western Baca County in southeastern Colorado...
East central Las Animas County in southeastern Colorado...
* Until 345 PM MDT.
* At 254 PM MDT, a severe thunderstorm was located 9 miles east of
Kim, or 32 miles west of Springfield, moving northeast at 10 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
western Baca and east central Las Animas Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3719 10314 3722 10323 3739 10320 3727 10293
TIME...MOT...LOC 2054Z 225DEG 8KT 3724 10317
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Simcoe2 follow-up statements
442
WWUS55 KPUB 172117
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
317 PM MDT Wed May 17 2023
COC009-071-172145-
/O.CON.KPUB.SV.W.0017.000000T0000Z-230517T2145Z/
Baca CO-Las Animas CO-
317 PM MDT Wed May 17 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR WESTERN BACA AND EAST CENTRAL LAS ANIMAS COUNTIES...
At 317 PM MDT, a severe thunderstorm was located 12 miles east of
Kim, or 29 miles west of Springfield, moving northeast at 10 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
western Baca and east central Las Animas Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3721 10309 3725 10316 3737 10315 3727 10293
TIME...MOT...LOC 2117Z 225DEG 8KT 3727 10313
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Simcoe152
WWUS55 KPUB 172135
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
335 PM MDT Wed May 17 2023
COC009-071-172145-
/O.EXP.KPUB.SV.W.0017.000000T0000Z-230517T2145Z/
Baca CO-Las Animas CO-
335 PM MDT Wed May 17 2023
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BACA AND EAST CENTRAL
LAS ANIMAS COUNTIES WILL EXPIRE AT 345 PM MDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
Remember, a Severe Thunderstorm Warning still remains in effect for
portions of western Baca County.
LAT...LON 3721 10309 3725 10316 3737 10315 3727 10293
TIME...MOT...LOC 2135Z 225DEG 8KT 3729 10310
$$
SimcoeWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 11:22 AM MDT, 3 hours 32 minutes earlier.
Area forecast discussion, May 17, 11:22 AM MDT, 3 hours 32 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1122 AM MDT Wed May 17 2023 .SHORT TERM...(Today and tonight) Issued at 407 AM MDT Wed May 17 2023 Key Messages: 1) Strong to severe thunderstorms possible across the eastern plains, with the highest risk for severe storms expected closer to the CO and KS border. Convection which developed over night is still developing across parts of the plains early this morning, within low/mid level trough axis and higher dewpoint air. These showers and isolated storms may continue for another hour or two though given weak instability, don't anticipate any stronger development at this time. With diminishing precip, cloud cover overhead will scatter and make way for sunny to partly cloudy skies this morning. Should see temps steadily rise this morning, with another day of above normal temperatures expected across southern Colorado. Light westerly low to mid level flow in place at the start of the period will shift more easterly later this morning into midday, as lee troughing occurs ahead of approaching additional weak mid level impulses. Should see development over and near the higher terrain by midday, but expect additional development over the CO and NM border during this time where lee troughing and low to mid level upslope flow will support expanding thunderstorm development. Along the I-25 corridor down to the CO/NM border, slightly drier air should help to lower instability in this location. Despite decent focus for thunderstorm development across the far southern I-25 corridor, weak CAPE generally in the 250-500 j/kg range should limit the intensity of most storms. Some guidance is hinting at pockets of slightly higher values and if this occurs, would not be surprised to see a stronger storm or two. Despite the strongest focus/forcing situated south of Highway 50, still anticipate at least isolated showers and storms to develop over the higher terrain and move into other parts of the I-25 corridor. Coverage won't likely be as high and with similar moisture and instability trends, don't expect any severe storms at this time. By mid to late afternoon, should see thunderstorm development push east across the plains. Highest coverage of storms may still be south of Highway 50, however, guidance is showing additional development to the north. This seems reasonable, especially as surface trough lifts north and strengthening low level easterlies advect in higher dewpoint air. As any storm moves east across the plains, along and east of a line from La Junta to Kim, would expect the risk of severe storms to increase. Instability will increase east across the plains this afternoon, where dewpoints in the low 50s and CAPE values from 500-1000 j/kg will reside. Bulk shear values of 25-35 kt, though modest, should help to support some organized development. At this time, expect a primarily wind risk with winds gusting to 60 mph, but could see a few storms capable of producing hail to the size of quarters develop. Showers and storms will likely continue into the evening over the plains, but with the intensity of storms likely lowering through early to mid evening. .LONG TERM...(Thursday through Tuesday) Issued at 407 AM MDT Wed May 17 2023 Key Messages: 1) Widespread heavy rain Thursday-Friday. 2) Unsettled pattern with daily showers and storms this weekend into next week. Thursday-Friday... The end of the work week will be characterized by a passing upper- level wave and plenty of remaining moisture. Behind the cold front expected to pass through Wednesday night, dew points will increase and plenty of low-level moisture will be left around. Additionally, surface winds are expected to gain an easterly component across the plains. The resulting moist upslope, combined with synoptic lift from a passing upper-level disturbance, will result in widespread moderate to heavy rainfall throughout the day on Thursday. Looking at potential intensity and rainfall amounts, the models still vary when looking at the dynamic factors. For instability, CAPE looks to be at least 700 J/kg in the afternoon over the plains, while some more aggressive models like the NAM have over 1000. PWAT values are approaching an inch or so as well, and some of the soundings and model solutions indicate the potential for warm-rain processes. Overall, rainfall will be heavy across the area, with some areas seeing more convective bursts of rain while others see a more persistent accumulation. There is also the potential for localized heavier precipitation along the mountains/plains interface (due to orographic upslope) and along the Raton Mesa (where the remnants of the cold front may stall, allowing for an area of increased surface convergence). Instability may, however, be limited due to increased cloud cover over the region and lower high temperatures (low-mid 70s) compared to the last few days. Precipitation continues into Friday in much the same way. Models differ on exactly how long things will last, as that is mostly dependent on the evolution of the synoptic pattern and the duration of the easterly surface winds over the plains. Currently, the overall consensus is for rain to first dissipate over the eastern plains in the morning, lasting for several more hours over our southern border, and a bit longer still over the mountains, before things start to clear up Friday evening. High temperatures will be another 5-10 degrees cooler than Thursday, so instability will be even more limited and the chances for convection decreases yet again. For Thursday and Friday both, flooding will be the main concern. Saturday Onwards... The rest of the forecast period will feature continued wet and unsettled conditions as a broad upper-level ridge builds in over the western CONUS. Multiple disorganized waves will be passing through this synoptic pattern, re-invigorating our chances for daily afternoon showers and thunderstorms, especially over the mountains. A weak warming trend will also set in, helping to increase instability. High temperatures over the plains are expected to climb back into the 80s. While shear and steering flow may be weaker as we move towards next week, the rain showers will continue. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1122 AM MDT Wed May 17 2023 Convection is already beginning to fire along the hier terrain late this morning. This activity will continue to organize thru the afternoon as they roll-off and begin impacting adjacent terminals. The main associated hazard with these showers and storms will be erratic wind gusts. KALS will be best positioned to see this activty first, after 19z; with KCOS and KPUB to follow after 22z and 23z respectiely. This activity will be scattered in coverage, so kept VCSH/VCTS wording in for now. Convection will end later in the evening as the atmosphere stabilizes. Poor aviation conditions are expected just beyond this period, but have began trending this direction after 16z at KCOS and KPUB after 16z. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RODRIGUEZ LONG TERM...GARBEROGLIO AVIATION...HAHN
Hazardous weather outlook, May 17, 11:24 AM MDT, 3 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1124 AM MDT Wed May 17 2023 COZ058>089-093>099-181300- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1124 AM MDT Wed May 17 2023 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered showers and thunderstorms are expected to develop over and near the higher terrain early this afternoon and then move into the I-25 corridor, with a few stronger storms possible especially across the far southern I-25 corridor. As any storm moves east across the plains this afternoon through early evening, along and east of a line from La Junta to Kim, expect the risk of severe storms to increase. At this time, expect a primarily wind risk with winds gusting to 60 mph, but a few storms capable of producing hail to the size of quarters are possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thursday and Friday, showers and thunderstorms will become more widespread, leading to heavy rain across the area and increased chances for flooding. Rain will continue into the weekend, with showers and thunderstorms returning through the start of next week, mainly over the mountains. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. 27/SIMCOE
In the hours before
Special weather statement, May 17, 1:11 PM MDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Pueblo CO
111 PM MDT Wed May 17 2023
COZ079-080-086-087-171945-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Wet Mountains above 10000 Ft CO-
111 PM MDT Wed May 17 2023
...A strong thunderstorm will impact portions of north central
Huerfano and southwestern Pueblo Counties through 145 PM MDT...
At 111 PM MDT, Doppler radar was tracking a strong thunderstorm near
Greenhorn Mountain, or 20 miles southeast of Junkins Burn Scar. This
storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rye and Colorado City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3783 10490 3789 10500 3798 10491 3789 10471
TIME...MOT...LOC 1911Z 220DEG 4KT 3790 10489
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
EHRSpecial weather statement, May 17, 1:24 PM MDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Pueblo CO
124 PM MDT Wed May 17 2023
COZ084-085-172000-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
124 PM MDT Wed May 17 2023
...A strong thunderstorm will impact portions of central El Paso
County through 200 PM MDT...
At 124 PM MDT, Doppler radar was tracking a strong thunderstorm over
Cimarron Hills, or 7 miles east of Colorado Springs, moving east at
10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eastern Colorado Springs, Peterson AFB, Falcon and Cimarron Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3880 10474 3891 10473 3895 10457 3870 10456
TIME...MOT...LOC 1924Z 271DEG 9KT 3885 10468
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
EhrSpecial weather statement, May 17, 1:24 PM MDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Pueblo CO
124 PM MDT Wed May 17 2023
COZ074-088-172000-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
124 PM MDT Wed May 17 2023
...A strong thunderstorm will impact portions of southwestern Las
Animas County through 200 PM MDT...
At 124 PM MDT, Doppler radar was tracking a strong thunderstorm near
Stonewall, or 25 miles south of Indian Creek on the southeastern
Spring Burn Scar, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Stonewall around 140 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3706 10515 3726 10510 3718 10485 3699 10497
TIME...MOT...LOC 1924Z 203DEG 13KT 3709 10504
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MooreSpecial weather statement, May 17, 2:05 PM MDT, 49 minutes before
Special Weather Statement
National Weather Service Pueblo CO
205 PM MDT Wed May 17 2023
COZ086>088-093-094-172045-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Eastern Las Animas County CO-La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
205 PM MDT Wed May 17 2023
...A strong thunderstorm will impact portions of southwestern Otero,
east central Huerfano, north central Las Animas and southeastern
Pueblo Counties through 245 PM MDT...
At 205 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles east of Walsenburg, or 30 miles north of Trinidad, moving east
at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southwestern Otero,
east central Huerfano, north central Las Animas and southeastern
Pueblo Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3753 10456 3767 10457 3786 10402 3745 10397
TIME...MOT...LOC 2005Z 265DEG 13KT 3761 10447
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MooreSpecial weather statement, May 17, 2:28 PM MDT, 26 minutes before
Special Weather Statement
National Weather Service Pueblo CO
228 PM MDT Wed May 17 2023
COZ094-099-172100-
Springfield Vicinity/Baca County CO-Eastern Las Animas County CO-
228 PM MDT Wed May 17 2023
...A strong thunderstorm will impact portions of west central Baca
and east central Las Animas Counties through 300 PM MDT...
At 228 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Kim, or 33 miles west of Springfield, moving northeast
at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of west central Baca
and east central Las Animas Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3710 10312 3718 10330 3748 10330 3730 10291
TIME...MOT...LOC 2028Z 210DEG 19KT 3722 10317
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
EhrSpecial weather statement, May 17, 2:49 PM MDT, 5 minutes before
Special Weather Statement
National Weather Service Pueblo CO
249 PM MDT Wed May 17 2023
COZ086-088-172115-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
249 PM MDT Wed May 17 2023
...A strong thunderstorm will impact portions of north central Las
Animas and southeastern Pueblo Counties through 315 PM MDT...
At 249 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles northwest of Tyrone, or 32 miles north of Trinidad, moving east
at 5 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of north central Las
Animas and southeastern Pueblo Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3757 10445 3768 10444 3777 10414 3748 10414
TIME...MOT...LOC 2049Z 269DEG 6KT 3762 10435
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
EhrThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 11:24 AM MDT | Special Weather Statement | PUB | Huerfano | 36 min |
| May 17, 11:46 AM MDT | Special Weather Statement | PUB | Conejos | 44 min |
| May 17, 11:46 AM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 44 min |
| May 17, 12:15 PM MDT | Special Weather Statement | PUB | Conejos | 30 min |
| May 17, 12:41 PM MDT | Special Weather Statement | PUB | Conejos | 34 min |
| May 17, 12:53 PM MDT | Special Weather Statement | PUB | Huerfano | 37 min |
| May 17, 1:11 PM MDT | Special Weather Statement | PUB | Huerfano | 34 min |
| May 17, 1:24 PM MDT | Special Weather Statement | PUB | El Paso | 36 min |
| May 17, 1:24 PM MDT | Special Weather Statement | PUB | Costilla | 36 min |
| May 17, 2:05 PM MDT | Special Weather Statement | PUB | Las Animas | 40 min |
| May 17, 2:28 PM MDT | Special Weather Statement | PUB | Baca | 32 min |
| May 17, 2:37 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 23 min |
| May 17, 2:49 PM MDT | Special Weather Statement | PUB | Las Animas | 26 min |
| May 17, 3:33 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 42 min |
| May 17, 3:50 PM MDT | Special Weather Statement | PUB | Las Animas | 25 min |
| May 17, 4:13 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 26 min |
| May 17, 4:22 PM MDT | Special Weather Statement | PUB | Bent | 23 min |
| May 17, 4:45 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas | 30 min |
| May 17, 5:09 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Prowers | 36 min |
| May 17, 5:12 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas | 33 min |
| May 17, 5:37 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 23 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.